I took entocort for two years. terrible side effects. Itching, bruising weight gain,itching arounf mouth. I've been off entocort for two months and NO improvement in the side effects. When can I expect relief?
How long after stopping entocort will the side effects last/?
- 22 Jul 2012 by sandy534
- 17 April 2018
- entocort, obesity, pruritus, side effect, weight, lymphocytic colitis, bruising, mouth
Added 24 Jul 2012:
I am hoping to connect with another long term entocort user and perhaps swap coping strategies. In my case the drug is a disaster. I know women are vain but to go from a size8 to a size 14 in 18 months would upset most of us The worst of it is that I may have to go on it again but right now I'm trying to repair some of the damage. I itch, I bruise...big ones, looks awful....the weight gain continues despite careful dieting, my legs swell, I have skin tags in my arm pits,,,,,,avoid taking entocort if you possibly can! I have sought advice from my physicians who are so pleased at finally getting a diagnosis that they pat me benevolently one the head and imply that I should be grateful for no longer having to wear diapers. I am....but my arms and legs are bloody from scratching and my ankles hang over my shoes. And let me say here that the medical attention in my community includes a prominent University Hospital and four near by hospitals. If I could speak with someone who has "been there" and can tell me roughly how long until i find that light at the end of the tunnel I'll be very grateful . Sandy 534
Given that you were taking Entocort for two years it may take some time for the side effects to lessen - but your symptoms should lessen with time. There is a risk that some side effects of steroids may never go away (glaucoma, osteoporosis, cataracts).
Give it a little while longer and if you are at all concerned talk to your doctor. All the best.
Hi there -- I have been taking Entocort for about 5 years -- and quite a heavy dose -- 6 three mg pills a day. I have tried, over the years, to wean off, and each time I do my colon really acts up. However, I have other health issues (undiagnosed) and the specialists believe the entocort is "influencing" those other issues and making it impossible for them to diagnose me. So I am going to try AGAIN -- to get off. I am sorry that I don't have a direct answer for you but I wanted to reach out to you as another long term entocort user. I am going to wean off more slowly this time.
I never ever really thought entocort had much in side effects other than the weight gain. However, as I have researched it more lately, and found that many side effects reported by other people are similar to "issues" that have developed for me in the last few years. For example, the itching is a big one. As well, my vision deteriorated significantly when I started taking it. My face is round and I feel big all over -- I tried on a pair of boots yesterday and even though they were slightly bigger than my normal size, I could not zip them up past my ankles (and they were a generous fit). I have also had numbness in my lips and nose -- off and on, a frequest runny nose, and extremely sore legs, feet and hips.
One welcome side effect I had was that a loonie sized bald spot that I have had on my head for 40+ years suddenly grew hair!! That was a welcome side effect. Totally unexplainable!!
Generally I have felt that it has been a successful drug to combat my colitis. However, the long term effects of being overweight really concern me. I exercise a lot and you wouldn't believe how much I weigh. As I think every person is different in how drugs are absorbed and how quickly (or not) they leave your body -- I truly don't believe that there is one answer that would help you anyways. It depends on your dose, how you weaned off them (or not) and your weight. Think back to how long it took for the symptoms to appear. Maybe that will help you.
Also, I developed hypothyroidism after about 3 years on entocort. I can't help but wonder if that is independent of the entocort or induced by it.
I hope I have helped you just a little. Take care and good luck with everything.
I took Entocort for 1 year (microscopic colitis, suspicion of Crohns). It made me VERY moody, I gained 20 pounds, had itching around the mouth. I am post Entocort 6 months now, feeling better mood wise, but that did take about 2 months to really feel 100% myself.. I found that really intense cardio exercise improved my mood greatly - and stayed that way.
The weight gain was sneaky. It didn't start for 4-5 months, then came on strong. I have lost 12 pounds, 8 more to go. Low carb, low calorie diet with lots of calcium and protein seems to be working. Also try lots of water, and as much cardio as you can manage. My doctor switched me to melamine, which seems to be working, but it did take about 1 month to show improvement. Now I feel great and am starting to fit into my clothes again. Good luck, and remember - reactions to medications are very individual.
- Entocort Information for Consumers
- Entocort Information for Healthcare Professionals (includes dosage details)
- Side Effects of Entocort (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Sep 2013 • 1 answer
Posted 6 Nov 2015 • 1 answer
Posted 15 Feb 2016 • 0 answers
Entocort EC - Entocort enema; it's so hard to apply it by myself The bottle is so impractible, it is
Posted 18 Dec 2016 • 0 answers
Posted 27 Apr 2018 • 0 answers